Control of systems with actuator saturation non-linearities: An LMI approach

Vikram Kapila, Andrew G. Sparks, Haizhou Pan

Research output: Contribution to journalArticle

Abstract

In this paper, we develop a static, full-state feedback and a dynamic, output feedback control design framework for continuous-time, multivariable, linear, time-invariant systems subject to time-invariant, sector-bounded, input non-linearities. The proposed framework directly accounts for robust stability and robust performance over the class of input non-linearities. Specifically, the problem of feedback control design in the presence of time-invariant, sector-bounded, input non-linearities is embedded within a Lure-Postnikov Lyapunov function framework by constructing a set of linear-matrix-inequality conditions whose solution guarantees closed-loop asymptotic stability with guaranteed domains of attraction in the face of time-invariant, sector-bounded, actuator non-linearities. A detailed numerical algorithm is provided for solving the linear-matrix-inequality conditions arising in actuator saturation control. Three illustrative numerical examples are presented to demonstrate the effectiveness of the proposed approach.

Original languageEnglish (US)
Pages (from-to)586-599
Number of pages14
JournalInternational Journal of Control
Volume74
Issue number6
DOIs
StatePublished - Apr 15 2001

    Fingerprint

ASJC Scopus subject areas

  • Control and Systems Engineering
  • Computer Science Applications

Cite this